MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. COMPOSIX MESH E/X; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. COMPOSIX MESH E/X; SURGICAL MESH
Catalog Number 0123790
Medical Device Problem Codes Defective Device (2588); Insufficient Device Problem Information (3190); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Adhesion(s) (1695); Pain (1994); Hernia (2240); Injury (2348); Disability (2371)
Date of Event 11/13/2014
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
At this time no conclusions can be made.No lot number has been provided therefore a review of the manufacturing records is not possible.Information is limited at this time.Should additional information be provided a supplemental emdr will be submitted.Note: not returned.
 
Event or Problem Description
The following was alleged by the patient's attorney: (b)(6) 2008: the patient underwent surgery for implant of an unspecified bard/davol composix e/x.The patient is making a claim for an adverse patient outcome against the composix e/x.The patient's attorney alleges general allegations for "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient.".
 
Event or Problem Description
The following was alleged by the patient's attorney: (b)(6) 2008: the patient underwent surgery for implant of an unspecified bard/davol composix e/x.The patient is making a claim for an adverse patient outcome against the composix e/x.The patient's attorney alleges general allegations for "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient." addendum per additional information provided: (b)(6) 2008 - patient was diagnosed with incisional hernia thereby underwent open repair with the implant of composix e/x.Per operative notes, ¿hernia defect was identified and adhesions were taken down.A composix e/x mesh was placed and tacked to the anterior abdominal wall.¿ (b)(6) 2014 - patient was diagnosed with recurrent incisional hernia, pain and adhesions thereby underwent open repair with removal of composix e/x mesh.Per operative notes, ¿previously placed composix e/x mesh was herniating through the hernia defect was dissected off from the underlying small bowel.All adhesions were taken down.Then a piece of synthetic mesh was placed and secured by sutures.¿ attorney alleged that the patient had adhesions, bowel obstruction, pain, hernia recurrence and emotional injuries.
 
Additional Manufacturer Narrative
At this time no conclusions can be made.No lot number has been provided therefore a review of the manufacturing records is not possible.Information is limited at this time.Should additional information be provided a supplemental emdr will be submitted.Addendum: this supplemental emdr is submitted to document additional information provided.Based on the additional information received, there is no change to initial determination, no conclusions can be made.Per medical records review, about 6 years 9 months post implant of composix mesh e/x, patient was diagnosed with hernia recurrence, adhesions and pain thereby underwent repair with removal of mesh.The instructions-for-use supplied with the device lists hernia recurrence and adhesions as possible complications.Updated fields: a2, a4, b2, b3, b4, b5, b7, d4 (product catalog no, corporate lot no, udi no), d.6b (date of explant), g1, g3, g6, h2, h6, h10.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : not returned.

Brand Name
COMPOSIX MESH E/X
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key8110488
Report Number1213643-2018-04215
Device Sequence Number16725583
Product Code FTL
UDI-Device Identifier00801741031205
UDI-Public(01)00801741031205
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K002684
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2008
Device Explanted Year2014
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number0123790
Device Lot Number43ARD790
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/09/2018
Supplement Date Received by Manufacturer01/22/2025
Initial Report FDA Received Date11/28/2018
Supplement Report FDA Received Date02/11/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Disability;
Patient Age46 YR
Patient SexMale
Patient Weight76 KG